Hail, Llano
- When
- May 14, 1:15 PM CST to 1:25 PM CST
- Where
- Llano County, Llano
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.783, -97.850
4 hail, 2 thunderstorm wind, 1 funnel cloud, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at May 14, 12:11 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 111 PM CDT SUN MAY 14 2006 .AVIATION... CONVECTIVE ACTIVITY ACROSS CENTRAL TEXAS AND INTO LOUISIANA WILL BUILD INTO THE HILL COUNTRY AND SOUTH CENTRAL TEXAS BY 20Z. MVFR CONDITIONS CAN BE EXPECTED IN AND AROUND THE STORMS, BUT VFR CONDITIONS WILL PREVAIL OTHERWISE. CIGS WILL LOWER TO MVFR BY 04- 06Z MONDAY AND PERSIST THROUGH 09Z AT KDRT AND 14-15Z AT KAUS AND KSAT. WINDS WILL BE NE/E NEAR 10 KTS THROUGH THE NEXT 24 HRS. && .PREV DISCUSSION... (ISSUED 947 AM CDT SUN MAY 14 2006) UPDATE... MADE A QUICK UPDATE FOR SVR TSTM WATCH 349 VALID UNTIL 5 PM CDT. UPPED POPS A LITTLE FOR THE AFTERNOON...ESPECIALLY WESTERN HILL COUNTRY WHERE ANOTHER WATCH MAY BE REQUIRED LATER. PREV DISCUSSION... (ISSUED 439 AM CDT SUN MAY 14 2006) DISCUSSION... A COLD FRONT IS BACKING INTO OUR NORTHEAST COUNTIES EARLY THIS MORNING WITH CONVECTION MOVING ACROSS CENTRAL TEXAS ALONG THE FRONT. A CAPPING INVERSION HOLDS THE WESTERN COUNTIES OF SOUTH CENTRAL TEXAS IN DRY AIR THIS MORNING, BUT DEWPOINT ADVECTION OF LOW 70S AND THE FRONTAL CONVERGENCE WILL EVENTUALLY WITHER THE CAP AWAY BY MIDDAY TO BRING A GOOD CHANCE OF RAIN TO ALL AREAS. MODEL QPF POINTS TO THE PARCHED SW COUNTIES AS THE AREA MOST LIKELY TO GET HEAVY RAINS. THUS A RUNOFF THREAT IS NOT ANTICIPATED OTHER THAN THE POTENTIAL FOR A 2 INCH DOWNPOUR OVER AN URBAN OR FLASHY AREA. THE WX MAIN THREAT IS SEVERE WEATHER FROM LARGE HAIL AND STRAIGHT LINE WINDS. A THREAT FOR TORNADOES WILL EXIST MAINLY FOR TODAY ALONG THE FRONT WHICH WILL BE LOOSELY DEFINED DUE TO OUTFLOW BOUNDARIES DURING THE DAY. STORMS ARE SUGGESTED BY THE HIGHER RESOLUTION MODELS TO BECOME MORE ORGANIZED INTO A COMPLEX AS THEY MOVE INTO THE RIO GRANDE PLAINS THIS EVENING. ELEVATED STORMS AND HAIL WILL REMAIN POSSIBLE THROUGH THE NIGHT INTO EARLY MONDAY MORNING AS MID-LEVEL LAPSE RATES REMAIN PLENTY STEEP. THE NW FLOW PATTERN BECOMES A MORE STABLE NORTHERLY FLOW PATTERN BY LATE MONDAY WITH THE MID LEVEL LAPSE RATE DISAPPEARING WITH THE LOW LEVEL COOL AIR ADVECTION. THUS A PLEASANT SPRING DAY IS ON TAP FOR MONDAY NIGHT THROUGH WEDNESDAY. THE UPPER LOW OVER THE NERN US RESPONSIBLE FOR THIS PLEASANT WEATHER PATTERN WILL ROTATE NE WITH A GENERAL TROUGH LEFT BEHIND TO PRODUCE ANOTHER NW FLOW PATTERN OVER TX LATE IN THE WEEK. THIS PATTERN MAKE TAKE LONGER TO PRODUCE A CHANCE OF RAIN SINCE A DRY AIR REGIME WILL BE IN PLACE. THERE IS ALSO THE MID-LEVEL RIDGE THAT WILL COVER AT LEAST THE WESTERN PART OF TX AND MODELS SHOW VARYING DEGREES OF STRENGTH OF THIS RIDGE. THUS SOME GHOST 10 POPS WERE LEFT TO FINISH OUT THE EXTENDED FORECAST. WILL NOT STRAY FROM MEX GUIDANCE TEMPS FOR LATE IN THE WEEK UNTIL MODEL HEIGHT FIELDS FALL INTO BETTER AGREEMENT. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 01/25
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 505 AM CDT SUN MAY 14 2006 TXZ171>173-183>194-202>209-217>225-228-151015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 505 AM CDT SUN MAY 14 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED. SOME OF THE STORMS COULD BECOME SEVERE. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. A MINOR THREAT FOR TORNADOES EXISTS TODAY ALONG SURFACE BOUNDARIES AND A COLD FRONT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS MOVE OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED ON MONDAY. THE MAIN THREAT IS LOCALLY HEAVY RAINFALL ALONG THE RIO GRANDE WHERE STORMS MOVE ACROSS THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The Ft Hood radar (KGRK), 45 km away, was scanning. The volume nearest the first event began at 19:15 UTC.
4 hail, 2 thunderstorm wind, 1 funnel cloud, 1 tornado. Local standard time, as filed.
Winds from a severe thunderstorm tore the roofs off several homes in the Florence area.
A small, short-lived tornado touched down briefly, damaging a home and tearing the roof off a barn. It them moved into an open field and dissipated.
Severe thunderstorm winds damaged roofs and blew down small out-buildings near Andice.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyThe tornado archive for Texas, 2006Warnings in Texas, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5507040, 5507041, 5507042, 5504879, 5504880, 5504881, 5504882, 5504883.